Oklahoma, 2009Damaging Winds in Oklahoma, June 27 to 28, 2009
June 27 to 28, 2009 · NWS TSA · 2 events in 2 counties and zones
A pair of severe thunderstorms occurred across northeast Oklahoma. One was during the evening of the 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pair of severe thunderstorms occurred across northeast Oklahoma. One was during the evening of the 27th. The other was during the early morning hours of the 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 27, 8:49 PM CST, 6 minutes earlier.
Area forecast discussion, Jun 27, 8:49 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT SAT JUN 27 2009
...UPDATE...
.DISCUSSION...
COLD FRONT HAS MOVED INTO WESTERN OSAGE AND PAWNEE COUNTIES THIS
EVENING...WITH CONVECTION CONTINUING TO DEVELOP NEAR THE FRONT.
SEVERAL OUTFLOW BOUNDARIES CAN BE SEEN ON RADAR ACROSS
OSAGE...PAWNEE...AND WASHINGTON COUNTIES. THESE GUST FRONTS COULD
PRODUCE WINDS TO 30 MPH. WHILE STORMS CONTINUE ACROSS OSAGE AND
PAWNEE COUNTIES...THE OVERALL TREND IS DECREASING INTENSITY AND
COVERAGE. EXPECT SEVERE THUNDERSTORM WATCH 528 TO EXPIRE AT 10
PM...WITH ONLY AN ISOLATED THREAT FOR A STRONG THUNDERSTORM DURING
THE REMAINDER OF THE NIGHT. HAVE ADJUSTED SHORT TERM POPS TO
REFLECT CURRENT RADAR TRENDS. KEPT POPS IN CHANCE CATEGORY AFTER
MIDNIGHT DUE TO EXPECTED LESSER AREAL COVERAGE OF RAIN ALONG AND
BEHIND THE FRONT.
TEMPERATURES HAVE FALLEN AROUND 15 DEGREES OVER THE PAST THREE
HOURS...WITH READINGS IN THE 70S ACROSS THE OUTFLOW COOLED AREAS
OF NORTHWEST OSAGE COUNTY. HOWEVER...DEWPOINTS REMAIN HIGHER IN
THE EASTERN HALF OF THE CWA THAN FORECAST AND HAVE ADJUSTED THE
FORECAST TO REFLECT THIS.
UPDATE OUT SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 89 63 95 / 40 10 0 10
FSM 74 91 66 94 / 20 20 10 10
MLC 73 90 65 94 / 20 20 0 0
BVO 68 90 59 94 / 70 10 0 10
FYV 70 88 58 90 / 30 20 10 10
BYV 70 87 61 88 / 40 20 10 10
MKO 71 89 63 93 / 40 20 0 10
MIO 69 90 62 92 / 50 10 0 10
F10 72 88 64 94 / 40 20 0 0
HHW 75 95 68 94 / 10 20 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...17
LONG TERM....03
Hazardous weather outlook, Jun 27, 4:13 PM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT SAT JUN 27 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
452 PM CDT SAT JUN 27 2009
...DANGEROUS HEAT TO CONTINUE INTO THE EARLY EVENING HOURS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...OSAGE AND PAWNEE COUNTIES.
ONSET...AFTER 7 PM.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA NORTHWEST OF INTERSTATE 44.
ONSET...LATE THIS EVENING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND THE ARKANSAS RIVER
VALLEY.
DISCUSSION...
DANGEROUS HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL CONTINUE
INTO THE EARLY EVENING HOURS ACROSS EASTERN OKLAHOMA AND THE
ARKANSAS RIVER VALLEY. AS THE SUN SETS...TEMPERATURES WILL BEGIN
TO SLOWLY COOL AND A COLD FRONT WILL BRING ADDITIONAL COOLING TO
THE REGION OVERNIGHT AND INTO SUNDAY.
THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND GUSTS WILL BE
POSSIBLE NORTH OF INTERSTATE 44 THIS EVENING AS THE COLD FRONT
MOVES INTO NORTHEAST OKLAHOMA AROUND SUNSET. A FEW OF THESE STORMS
MAY BECOME SEVERE AND POSE A LIMITED THREAT FOR STRONG DOWNBURST
WINDS...PRIMARILY ACROSS OSAGE AND PAWNEE COUNTIES. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS DUE TO
SLOW STORM MOVEMENT AND THEREFORE LOCALIZED FLASH FLOODING IS
POSSIBLE NORTHWEST OF INTERSTATE 44.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE REQUIRED THOUGH REGIONAL SPOTTER
ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF ANY
SEVERE WEATHER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THERE WILL BE A ALIGHT CHANCE OF THUNDERSTORMS SUNDAY ACROSS
MAINLY SOUTHERN AND EASTERN PORTIONS OF THE AREA ALONG THE COLD
FRONT. THE FRONT WILL BRING A BRIEF RESPITE FROM THE HOT WEATHER ON
SUNDAY AS WELL. HIGH PRESSURE ALOFT WILL REBUILD TO THE WEST MUCH
OF NEXT WEEK...WITH WARMER TEMPERATURES RETURNING...THROUGH NOT
QUITE AS HOT AS WHAT WE HAVE SEEN RECENTLY. THIS PATTERN COULD
OFFER SOME CHANCES OF THUNDERSTORMS MOVING IN FROM THE
NORTHWEST BY THE END OF THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jun 27, 7:13 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT SAT JUN 27 2009
OKZ054-280145-
OSAGE OK-
813 PM CDT SAT JUN 27 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 812 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
CHAUTAUQUA COUNTY KANSAS...MOVING EAST AT 20 MPH. STRONG OUTFLOW
WINDS TO 50 MPH FROM THIS THUNDERSTORM WILL BE POSSIBLE ACROSS
NORTHERN OSAGE COUNTY.
RESIDENTS IN THIS AREA SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING IF THE THUNDERSTORM MOVES
FURTHER SOUTH.
LAT...LON 3700 9650 3700 9630 3698 9622 3688 9642
3699 9662 3701 9659 3700 9651
TIME...MOT...LOC 0112Z 283DEG 17KT 3702 9650Special weather statement, Jun 27, 7:51 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
851 PM CDT SAT JUN 27 2009
OKZ054-280230-
OSAGE OK-
851 PM CDT SAT JUN 27 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 851 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTHWEST OF BIGHEART TO 3 MILES NORTH
OF SHIDLER TO 16 MILES WEST OF APPERSON...MOVING EAST AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...SHIDLER...
BURBANK...APPERSON...WEBB CITY...PEARSONIA...BIGHEART...FORAKER AND
GRAINOLA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3700 9601 3664 9656 3650 9702 3653 9701
3656 9690 3659 9690 3660 9691 3658 9699
3659 9705 3670 9707 3671 9705 3670 9694
3676 9689 3676 9683 3679 9676 3696 9676
3699 9673
TIME...MOT...LOC 0151Z 270DEG 7KT 3700 9634 3682 9665
3668 9704Thunderstorm Wind, Osage
- When
- June 27, 8:55 PM CST
- Where
- Osage County, 7 mi SW of Burbank
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.628, -96.809
The Oklahoma mesonet site near Burbank recorded a 61 mile an hour wind gust.
Thunderstorm Wind, Rogers
- When
- June 28, 2:04 AM CST
- Where
- Rogers County, 4 mi W of Oologah
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.450, -95.772
Thunderstorm winds estimated at 80 miles an hour produced damage just west of Oologah. A 20-foot pull-behind trailer was rolled 200 yards. Bricks on a home were damaged and some trees and large tree limbs were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, June 27, 20091 death · 3 injured · $249,000 · 52 kt wind · 15 events
- Heat in California, June 27, 20091 death · 1 injured · 1 event
- Rip Current in North Carolina, June 27, 20091 death · 1 injured · 1 event
- Lightning Strike in Puerto Rico, June 27, 20091 death · 1 event
- Flash Flooding and Flood in Massachusetts, June 27, 20093 injured · $565,000 · 1 in hail · 11 events
- Flash Flooding in Maine, June 27, 2009$964,000 · 5 events
- Damaging Winds in Illinois, June 27, 2009$300,000 · 61 kt wind · 17 events
- Hail and Damaging Winds in Kansas, June 27, 2009$260,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Iowa, June 27, 2009$200,000 · 1.25 in hail · 18 events
- Tornado and Hail in South Carolina, June 27, 2009$162,000 · EF0 · 12 events
- Lightning Strike in Maine, June 27, 2009$200,000 · 1 event
- Flash Flood and Hail in Texas, June 27, 2009$83,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183630, 183635.